Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 3, 2017, 7:53 PM EDT for Madison County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2017, 7:53 PM EDT (23:53 UTC)
- Expired
- Jul 3, 2017, 8:30 PM EDT
- In force
- 37 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Madison County, GA
The radar
The Greer radar (KGSP), 122 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.9 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 720 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
975
WWUS82 KFFC 032353
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
753 PM EDT MON JUL 3 2017
GAZ024-025-027-038-040030-
Madison GA-Banks GA-Jackson GA-Oglethorpe GA-
753 PM EDT MON JUL 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR MADISON...SOUTHEASTERN BANKS...
NORTHEASTERN JACKSON AND NORTHERN OGLETHORPE COUNTIES UNTIL 830 PM
EDT...
At 752 PM EDT...a line of strong thunderstorms extended from near
Commerce to Comer, moving southeast at 15 mph.
HAZARD...Up to 40 mph wind, occasional cloud-to-ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain will cause temporary
street flooding, especially in poor drainage areas.
Some locations in the path of these storms include
Commerce, Danielsville, Nicholson, Comer, Colbert, Ila, Carlton,
Hull, Pocataligo, Diamond Hill, Smithonia, Paoli, Neese, Watson Mill
Bridge State Park, Vesta, Point Peter and Banks Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3427 8334 3424 8334 3426 8330 3424 8324
3424 8317 3427 8312 3423 8308 3417 8310
3415 8306 3405 8299 3403 8294 3401 8293
3398 8285 3385 8304 3398 8327 3401 8327
3404 8337 3412 8349 3423 8352 3432 8339
TIME...MOT...LOC 2352Z 310DEG 13KT 3422 8343 3409 8313
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 3, 7:45 PM EDT, 8 minutes earlier.
Area forecast discussion, Jul 3, 7:45 PM EDT, 8 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 745 PM EDT Mon Jul 3 2017 .PREV DISCUSSION... /Issued 327 PM EDT Mon Jul 3 2017/ SHORT TERM /Tonight through Tuesday Night/... 26 LONG TERM /Wednesday through Monday/... No major changes to the extended forecast needed. Weak frontal boundary still progged to move through Thursday into Friday. NW flow will set up on the back side of the front for the weekend into the first part of next week. No real focusing mechanism for convection on Wednesday. The models are progging a weak shortwave to move east in the flow during the early part of the day. However, shortwaves like this are notoriously hard to time, but could help enhance any developing/ongoing convection. The front should serve to focus precip Thursday into Friday as it slowly sags south over the area. NW flow will set up on the back side of the boundary, which could lead to a good set up for MCS development into the weekend. Temperatures should remain at or slightly below normal for the period. NListemaa && .AVIATION... 00Z Update... Scattered convection persists in north Georgia this evening with a weakening trend continuing over the next few hours. At this time, given expected diminishing coverage and intensity, have only included VCSH at ATL area and AHN TAF sites through about 04z. Otherwise, expect VFR conditions to prevail through the period with some patchy fog possible. The chance for scattered showers and thunderstorms returns again Tuesday afternoon, especially at northern TAF sites. Winds will remain west through the period in the 5-10knot range by afternoon. //ATL Confidence...00Z Update... Medium confidence on evening convective trends. High confidence other elements. RW && .PRELIMINARY POINT TEMPS/POPS... Athens 70 92 71 91 / 30 30 20 30 Atlanta 72 90 72 90 / 40 30 20 30 Blairsville 65 82 65 84 / 50 40 30 40 Cartersville 70 90 70 90 / 40 30 20 30 Columbus 73 95 73 93 / 20 10 5 30 Gainesville 70 88 71 89 / 40 30 20 30 Macon 72 95 72 94 / 20 10 10 40 Rome 71 89 70 90 / 40 40 20 30 Peachtree City 70 91 70 91 / 30 20 20 30 Vidalia 74 96 74 94 / 20 10 10 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RW AVIATION...RW
Hazardous weather outlook, Jul 3, 3:31 PM EDT, 4 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 331 PM EDT Mon Jul 3 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-041200- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 331 PM EDT Mon Jul 3 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms expected across mainly eastern Georgia late this afternoon and evening. A few storms could be strong with winds gusting up to 30 mph along with brief heavy rain. Due to the heavy rain, brief flooding of poor drainage areas could occur. The best time for thunderstorm development mainly along and east of a line from Rome to Atlanta to Macon to Vidalia. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... There is a chance of showers and thunderstorms each day, mainly during the afternoon and evening hours. A few storms could be strong to possibly severe with gusty winds as well as locally heavy rain. The best chances of isolated strong to severe storms will come on Thursday and Friday as a cold front moves across the region. Due to the heavy rain, brief localized flooding of poor drainage areas is possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Jul 3, 6:35 PM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
635 PM EDT MON JUL 3 2017
GAZ005>007-032300-
Gilmer GA-Murray GA-Fannin GA-
635 PM EDT MON JUL 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GILMER...MURRAY AND
FANNIN COUNTIES UNTIL 700 PM EDT...
At 632 PM EDT...a line of strong thunderstorms extended from
McCaysville-Copperhill to near Conasauga Lake and Beaverdale, moving
southeast at 10 mph.
HAZARD...Up to 40 mph wind, dime sized hail, heavy rain and
frequent cloud-to-ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain will cause ponding
of water on roadways.
Some locations in the path of these storms include
Chatsworth, Ellijay, Blue Ridge, Eton, East Ellijay, Morganton,
Crandall, Sumac, Jones Mill, Higdon, Gregory, Loving, Cohutta
Wilderness, Epworth, Conasauga Lake, Mineral Bluff, Cherry Log, Fort
Mountain State Park, Hemp and Tails Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3499 8414 3495 8418 3492 8415 3486 8416
3467 8447 3471 8484 3479 8485 3480 8484
3481 8486 3486 8484 3487 8482 3492 8484
3499 8481
TIME...MOT...LOC 2232Z 311DEG 10KT 3499 8440 3483 8463 3491 8491
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 3, 6:45 PM EDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
645 PM EDT MON JUL 3 2017
GAZ011-019-030-041-032330-
Chattooga GA-Polk GA-Haralson GA-Floyd GA-
645 PM EDT MON JUL 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHATTOOGA...POLK...
NORTHERN HARALSON AND FLOYD COUNTIES UNTIL 730 PM EDT...
At 644 PM EDT...a line of strong thunderstorms extending from west
of Coosa to west of Esom Hill, moving east at 25 mph.
HAZARD...40 to 50 mph wind, up to penny sized hail, frequent cloud-
to-ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain will cause temporary
street flooding, especially in poor drainage areas.
Some locations in the path of these storms include
Rome, Cedartown, Rockmart, Aragon, Cave Spring, Fish Creek, Etna,
Lindale, Eubank Lake, Esom Hill, Antioch, Seney, Felton and Coosa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3426 8503 3421 8505 3411 8504 3382 8508
3383 8537 3433 8547
TIME...MOT...LOC 2244Z 282DEG 22KT 3424 8547 3405 8554 3390 8587
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Jul 3, 6:59 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
659 PM EDT MON JUL 3 2017
GAZ002>008-012-032330-
Gilmer GA-Whitfield GA-Union GA-Catoosa GA-Walker GA-Gordon GA-
Murray GA-Fannin GA-
659 PM EDT MON JUL 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR GILMER...WHITFIELD...WESTERN
UNION...CATOOSA...SOUTHEASTERN WALKER...NORTHERN GORDON...MURRAY AND
FANNIN COUNTIES UNTIL 730 PM EDT...
At 656 PM EDT...a line of strong thunderstorms extended from
McCaysville-Copperhill to near Cherry Log, Tilton and LaFayette
moving southeast at 25 mph.
HAZARD...Up to 40 mph wind, pea sized hail, heavy rain and
frequent cloud-to-ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of these storms include
Dalton, Lafayette, Chatsworth, Ringgold, Ellijay, Blue Ridge,
Blairsville, Varnell, Eton, Tunnel Hill, East Ellijay, Resaca,
Morganton, Crandall, Jones Mill, Jones Creek, Cohutta Wilderness,
Beaverdale, Pisgah and Mineral Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3496 8393 3493 8391 3492 8387 3465 8414
3453 8471 3461 8527 3483 8535 3491 8516
3490 8494 3498 8460 3499 8403
TIME...MOT...LOC 2256Z 296DEG 21KT 3477 8522 3468 8507 3470 8495 3481
8446 3497 8425
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 3, 7:23 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
723 PM EDT MON JUL 3 2017
GAZ015-016-023>025-027-040000-
Madison GA-Banks GA-Hall GA-Jackson GA-White GA-Lumpkin GA-
723 PM EDT MON JUL 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR MADISON...BANKS...NORTHEASTERN
HALL...NORTHEASTERN JACKSON...SOUTHERN WHITE AND SOUTHEASTERN LUMPKIN
COUNTIES UNTIL 800 PM EDT...
At 721 PM EDT...a line of strong thunderstorms extended from
Clermont to Danielsville, moving southeast at 10 mph.
HAZARD...Up to 40 mph wind, occasional cloud-to-ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain will cause temporary
street flooding, especially in poor drainage areas.
Some locations in the path of these storms include
Gainesville, Commerce, Homer, Danielsville, Lula, Maysville,
Nicholson, Comer, Clermont, Colbert, Ila, Carlton, Gillsville, Hull,
Diamond Hill, Mossy Creek, Murrayville, Hollingsworth, Banks Crossing
and Pocataligo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3454 8362 3451 8367 3443 8361 3449 8353
3440 8338 3432 8339 3424 8334 3426 8330
3424 8318 3426 8314 3422 8308 3417 8310
3412 8304 3403 8305 3405 8314 3400 8326
3404 8335 3442 8391 3458 8390 3458 8368
TIME...MOT...LOC 2321Z 303DEG 9KT 3450 8378 3411 8319
WIND...40MPHSpecial weather statement, Jul 3, 7:26 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
726 PM EDT MON JUL 3 2017
GAZ005>008-012>016-020-021-040015-
Gilmer GA-Dawson GA-Union GA-Cherokee GA-Gordon GA-Bartow GA-
Pickens GA-White GA-Murray GA-Lumpkin GA-Fannin GA-
726 PM EDT MON JUL 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR GILMER...WESTERN DAWSON...
UNION...NORTHERN CHEROKEE...EASTERN GORDON...NORTHEASTERN BARTOW...
PICKENS...WHITE...SOUTHEASTERN MURRAY...LUMPKIN AND FANNIN COUNTIES
UNTIL 815 PM EDT...
At 725 PM EDT...a line of strong thunderstorms extended from Blue
Ridge to Ranger, moving southeast at 25 mph.
HAZARD...Up to 40 mph wind, occasional cloud-to-ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain will cause temporary
street flooding, especially in poor drainage areas.
Some locations in the path of these storms include
Canton, Dahlonega, Jasper, Ellijay, Blue Ridge, Blairsville, Ball
Ground, Nelson, Waleska, East Ellijay, Helen, Morganton, Talking
Rock, Suches, Unicoi State Park, Fairmount, Ranger, Amicalola Falls
State Park, Robertstown and Jones Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3470 8364 3467 8365 3426 8455 3452 8486
3469 8486 3499 8426 3499 8407
TIME...MOT...LOC 2325Z 298DEG 20KT 3453 8473 3478 8415
WIND...40MPHSpecial weather statement, Jul 3, 7:53 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
753 PM EDT MON JUL 3 2017
GAZ024-025-027-038-040030-
Madison GA-Banks GA-Jackson GA-Oglethorpe GA-
753 PM EDT MON JUL 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR MADISON...SOUTHEASTERN BANKS...
NORTHEASTERN JACKSON AND NORTHERN OGLETHORPE COUNTIES UNTIL 830 PM
EDT...
At 752 PM EDT...a line of strong thunderstorms extended from near
Commerce to Comer, moving southeast at 15 mph.
HAZARD...Up to 40 mph wind, occasional cloud-to-ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain will cause temporary
street flooding, especially in poor drainage areas.
Some locations in the path of these storms include
Commerce, Danielsville, Nicholson, Comer, Colbert, Ila, Carlton,
Hull, Pocataligo, Diamond Hill, Smithonia, Paoli, Neese, Watson Mill
Bridge State Park, Vesta, Point Peter and Banks Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3427 8334 3424 8334 3426 8330 3424 8324
3424 8317 3427 8312 3423 8308 3417 8310
3415 8306 3405 8299 3403 8294 3401 8293
3398 8285 3385 8304 3398 8327 3401 8327
3404 8337 3412 8349 3423 8352 3432 8339
TIME...MOT...LOC 2352Z 310DEG 13KT 3422 8343 3409 8313
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 9:42 PM EDT | Special Weather Statement | FFC | Coweta, Douglas, Fayette, Fulton | 33 min |
| Jul 2, 10:15 PM EDT | Special Weather Statement | FFC | Clayton, Coweta, Fayette | 30 min |
| Jul 2, 10:42 PM EDT | Special Weather Statement | FFC | Clayton, Fayette, Spalding | 33 min |
| Jul 3, 12:16 AM EDT | Special Weather Statement | FFC | Lamar, Meriwether, Pike, Troup | 44 min |
| Jul 3, 4:33 PM EDT | River Flood Warning | FFC | Coweta, Fayette, Spalding | 24 hr |
| Jul 3, 5:32 PM EDT | Special Weather Statement | FFC | Dade, Walker | 43 min |
| Jul 3, 5:55 PM EDT | Special Weather Statement | FFC | Murray | 50 min |
| Jul 3, 6:10 PM EDT | Special Weather Statement | FFC | Catoosa, Chattooga, Dade, Walker, Whitfield | 50 min |
| Jul 3, 6:35 PM EDT | Special Weather Statement | FFC | Fannin, Gilmer, Murray | 25 min |
| Jul 3, 6:45 PM EDT | Special Weather Statement | FFC | Floyd, Polk | 45 min |
| Jul 3, 6:59 PM EDT | Special Weather Statement | FFC | Catoosa, Fannin, Gilmer, Murray, Union, Walker and 1 more | 31 min |
| Jul 3, 7:23 PM EDT | Special Weather Statement | FFC | Banks, Madison | 37 min |
| Jul 3, 7:26 PM EDT | Special Weather Statement | FFC | Dawson, Fannin, Gilmer, Lumpkin, Pickens, Union and 1 more | 49 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.